MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS
Model Number 313.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the tip of the cruciform screw driver for the 2.0mm and 2.4mm screws in the modular foot, broke during an unknown procedure.There were fragments generated from the broken device but they were easily removed.There was no surgical delay due to reconnecting reamer irrigator aspirator (ria) tube assembly.The procedure was successfully completed.Patient outcome is unknown.This report is for one (1) cruciform screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: device history record (dhr) review for part#313.960, lot#1997665, manufacturing location: hagendorf, released to warehouse date: 11nov2008.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Material review could not be performed as components were not lot tracked.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of device breakage, which agrees with the reported complaint condition.Two of the four distal cruciform blade tips have sheared off and were not returned.The received condition does agree with the complaint description.Dhr review: the returned device was manufactured in november 2008 and is over 10 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Document/specification review: the relevant design drawings were reviewed during this investigation: design change order (dco) changed the blade material from 440a to 465ph material with reason for change "improved product performance - default material for all mandible screwdriver blades has been 465 due to its optimum strength and toughness characteristics."however, because the returned device is over 10 years old, it is determined that the design did not contribute to the device breaking.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the width of the cruciform blade tips near breakage measured at cq which is within specification per relevant drawing.Material analysis: the design specified the screwdriver shaft component to be manufactured from 440a stainless steel material and heat treated per es0052.A material review from the time of manufacture could not be performed during this investigation as components were not lot tracked.However, there is no indication that material properties contributed to the returned 10 year old screwdriver tip breaking.This complaint is confirmed.Conclusion: a definitive root cause for the tip of the screwdriver breaking could not be determined based on the provided information.The most likely cause is encountering excessive torsional force.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8143693
Report Number2939274-2018-55319
Device Sequence Number16420637
Product Code HXX
UDI-Device Identifier10887587037189
UDI-Public(01)10887587037189
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.96
Device Catalogue Number313.96
Device Lot Number1997665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR